Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Had brain tumor removed. Taking keppra, tribenzor, metformin, fish oil vitamins. What are the interactions if any?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 262 Questions
I am taking keppra 500mg 2xdaily, tribenzor 40-5-12.5 and metformin 250 mg 2xdaily. Also over the counter B-100 Complex, Super D3 complex and fish oil vitamins. What are the interactions if any? I just started taking the metformin 2 days ago and have had a little diarreah a coule of times. Should I stop taking the medformin.. Am taking the keppra because I had a brain tumor removed in November 2012.

Posted Fri, 26 Apr 2013 in Brain Tumor
Answered by Dr. Balaji Chinnasami 1 hour later

Thanks for your query.

Keppra is an anticonvulsant which is given to prevent seizures as brain tumor surgery patients are prone for seizures.

Other drugs which you are taking usually have no significant drug interactions except tribenzor is known to reduce the effect of metformin. Hence you need to monitor blood sugar carefully and adjust the dose of metformin accordingly.

Metformin's most common side effect is diarrhea. But couple of times of diarrhea is acceptable because sugar control is more important. If diarrhea persists then you need to talk to your physician about changing drug. So, there is no need to stop metformin at this stage.

Be careful about not taking too much SuperD3 vitamins on your own without consultation. It could result in hypervitaminosis.

I am happy to help you if you have any other queries.

Take care
Dr. Balaji Chinnasami
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor